Results 1 to 5 of 5

Thread: New Drug...anyone tried?

  1. #1
    Join Date
    Sep 2003
    Location
    Singapore
    Posts
    19
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default New Drug...anyone tried?

    Hi everyone!!!!
    The doctor had started me on a new drug called ciclosporin...anyone tried it before? Is it an effective drug?(The price is so high, it BETTER be effective) I heard the side effect is the increase growth of hair, so I hope that I would not become a hairy ape.

    Juke of the box

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,765
    Blog Entries
    10
    Thanks
    1,624
    Thanked 934 Times in 593 Posts

    Default

    Hi Jukebox;
    I think that I dealt with this question before.....Not sure who asked me about it thouh :lol:

    Ciclosporin is a drug that was used to prevent rejection of organs, such as kidneys, after a transplant. It is also used before and after bone marrow transplants and used to treat severe arthritis and Lupus that has not responded to other drug therapy. It is an immunosuppresant (cytotoxic) that deals with joint pain, stiffness, swelling etc. Cyclosporine affects the calcium-ion uptake in a specific white blood cell (the lymphocyte), rendering that cell ineffective. By affecting many white blood cells in this manner, the immune system is suppressed.
    Common side effects are nausea, vomitting, diarrhea, headache, tremors, unusual hair growth, swelling or bleedin gums.
    Do not take this drug with grapefruit juice and do not use styrofoam cups! Take it with food to avoid stomach upset!

    The drug has had success, especially in reducing steroidal use!

    I hope I have been helpful to you
    Best of Luck
    Saysusie

  3. #3
    Join Date
    Sep 2003
    Location
    Singapore
    Posts
    19
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Dear Saysusie,
    yeah,I think I just notice that too! Hope you don't mind though, making you repeat information again and again. ops:
    My doctor is letting me try them as I have been complaining too much about steroids, so she is seeing if it is possible for her to reduce them. One of the side effects for steroids that I have is the presence of 'stretch marks' on my limbs and backs. They are like the kind of marks you see on the stomach of a pregnant woman after she gives birth. Anybody have these problems? If so,is there anyway to get rid of them.(I ask my doc,but she's not telling me anything,so I got a nasty feeling it is permanant)
    Thanks

    Juke of the box

  4. #4
    Join Date
    Feb 2004
    Posts
    13
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hey Jukebox,
    How long have you been on the cyclosporin? My docter wants
    to put me on cellcept or immran. I am so worried because there
    is a severe side effect to these drugs over use of long period of
    time.You can get cancer(lymphoma). And I worry everday about
    if I should consider taking this drug.I don't like being on
    predisone either.

  5. #5
    Join Date
    Apr 2005
    Location
    Oregon
    Posts
    17
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    YES thats what my doctor wants to put me on but the side effects seem to server for me, any other med.s that work with less side effects?? :?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •